Alert archive / Alabama / Flash Flood Warnings in 2026
Flash Flood Warning 4, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Mar 9, 2026, 8:26 PM CDT for Jefferson County, St. Clair County, Shelby County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2026, 8:26 PM CDT (01:26 UTC)
- Expired
- Mar 9, 2026, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, AL, Shelby County, AL, St. Clair County, AL
The radar
The Birmingham radar (KBMX), 27 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.1
The text
As transmitted.
321
WGUS54 KBMX 100126
FFWBMX
ALC073-115-117-100430-
/O.NEW.KBMX.FF.W.0004.260310T0126Z-260310T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
826 PM CDT Mon Mar 9 2026
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Central Jefferson County in central Alabama...
Southwestern St. Clair County in central Alabama...
Central Shelby County in central Alabama...
* Until 1130 PM CDT.
* At 826 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer, Homewood,
Pelham, Mountain Brook, Trussville, Helena, Hueytown, Gardendale,
Irondale, Leeds, Moody, Fairfield, Chelsea, Fultondale, Center
Point and Pleasant Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3328 8707 3328 8709 3329 8709 3329 8711
3330 8713 3332 8717 3338 8720 3356 8703
3368 8687 3365 8651 3350 8641 3334 8658
3324 8674 3321 8694 3327 8707
FLASH FLOOD...RADAR INDICATED
$$
TC1 follow-up statement
981
WGUS74 KBMX 100200
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
900 PM CDT Mon Mar 9 2026
ALC073-115-117-100430-
/O.CON.KBMX.FF.W.0004.000000T0000Z-260310T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson AL-St. Clair AL-Shelby AL-
900 PM CDT Mon Mar 9 2026
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT THIS
EVENING FOR CENTRAL JEFFERSON, SOUTHWESTERN ST. CLAIR AND CENTRAL
SHELBY COUNTIES...
At 900 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer, Homewood,
Pelham, Mountain Brook, Trussville, Helena, Hueytown, Gardendale,
Irondale, Leeds, Moody, Fairfield, Chelsea, Fultondale, Center
Point and Pleasant Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3328 8707 3328 8709 3329 8709 3329 8711
3330 8713 3332 8717 3338 8720 3356 8703
3368 8687 3365 8651 3350 8641 3334 8658
3324 8674 3321 8694 3327 8707
FLASH FLOOD...RADAR INDICATED
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 6:21 PM CDT, 2 hours 5 minutes earlier. Its key messages:
- Updated at 611 PM CDT MON MAR 9 2026
- There is a risk of severe thunderstorms affecting Central Alabama late this afternoon and evening. Threats include damaging wind gusts, large hail and a brief tornado. Brief, minor flooding may occur in downpours.
- There is a risk of severe thunderstorms affecting Central Alabama late Wednesday. Threats including damaging wind gusts, large hail, and perhaps a few tornadoes. Brief, minor flooding may occur in downpours.
- There is a medium to high chance for low temperatures reaching the upper 30s Friday morning when conditions may become supportive of patchy frost.
Area forecast discussion, Mar 9, 6:21 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 621 PM CDT Mon Mar 9 2026 ...New AVIATION... .KEY MESSAGES... Updated at 611 PM CDT MON MAR 9 2026 - There is a risk of severe thunderstorms affecting Central Alabama late this afternoon and evening. Threats include damaging wind gusts, large hail and a brief tornado. Brief, minor flooding may occur in downpours. - There is a risk of severe thunderstorms affecting Central Alabama late Wednesday. Threats including damaging wind gusts, large hail, and perhaps a few tornadoes. Brief, minor flooding may occur in downpours. - There is a medium to high chance for low temperatures reaching the upper 30s Friday morning when conditions may become supportive of patchy frost. && .DISCUSSION... (This afternoon through Sunday) Issued at 105 PM CDT MON MAR 9 2026 After the slow burn-off this morning, temperatures are rapidly warming ahead of a shortwave moving through the MS Valley right now. The main line of showers and storms will slide across northern MS and work into northwestern Alabama between 5 to 6 PM and then slide south and east through the early evening. We are doing an afternoon balloon launch to see if we can better capture on the environment ahead of this complex. Models are indicating that this will be a high cape, but low shear event. More of a typical MCS event for Central Alabama. Look for the complex to really increase in forward speed this afternoon and evening. The primary threats for this will be strong winds and some large hail, however a brief spin up tornado can not be ruled out, especially on the leading edge of the line and then storm generated instability. As the complex of showers and storms work out of the area Tuesday morning, a shortwave ridge will slide across the Gulf Coast. Thus temperatures will increase into the low 80s for a large portion of Central Alabama. Despite the increase in high pressure there still could be a few showers/storms in the north and eastern portions of the area. For Wednesday, a southern-stream shortwave should merge with another trough just to its north. By late Wednesday, a large, sharp trough axis will be on our doorstep, allowing for a large line of showers and thunderstorms. The models continue to show a slower trend, with it leaning toward generally a night-time event for Central Alabama. Shear profiles and weak, but sufficient, instability will offer a risk for damaging wind gusts and perhaps a few tornadoes. While this activity will be progressive, high rainfall rates could cause brief, minor flooding. A brief dip in temperatures follows Wednesday's storm system. The coldest period looks to be Friday morning. Guidance has a medium to high chance for low temperatures slipping into the 30s for parts of Central Alabama. Forecast winds and relative humidity suggest patchy frost could be in the cards barring any changes. Calmer weather conditions are forecast for Saturday and Sunday with a return to seasonably warm conditions. 16 && .AVIATION... (00Z TAFS) Issued at 611 PM CDT MON MAR 9 2026 Conditions will deteriorate over the next few hours for BHM/EET/TCL as a line of strong to severe storms moves through the region. MVFR to brief IFR ceilings are likely along with gusty winds with any storm. Heavy rainfall will lead to reduced visibilities as well. Continued with the PROB30 mention for AUO/MGM as chances for convection are not as great the further south we go. Another round of low level stratus and fog are likely to develop in the wake of this evening's convection. While not expecting widespread dense fog, there is potential for patches of dense fog where we see the heaviest rain this evening. VFR returns by mid day. 95/Castillo && .FIRE WEATHER... There are no low RH concerns over the next few days. It wont be until after Wednesday's strong front that lower dew points return and promote lower afternoon MinRHs (Thu-Sat in the 30% range). Winds will be southerly between 5-10 mph on Tuesday, and southerly around 10-15 mph on Wednesday (shifting to the northwest overnight). Scattered to numerous thunderstorms are forecast for late afternoon through tonight, some of which may be severe with strong wind gusts and large hail. Tuesday is looking quieter and seasonably warm. A line of showers and thunderstorms is likely late Wednesday afternoon to night, some of which may be severe. A period of rain-free weather is forecast late week into the weekend. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 59 79 61 82 / 80 30 10 10 Anniston 61 80 62 83 / 80 20 10 10 Birmingham 63 80 65 82 / 80 20 10 20 Tuscaloosa 63 83 64 84 / 60 10 10 20 Calera 63 82 63 84 / 70 10 10 10 Auburn 63 82 63 83 / 70 20 10 0 Montgomery 63 84 64 85 / 40 10 10 10 Troy 63 85 63 85 / 20 10 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...16 AVIATION...95/Castillo
In the hours before
Special weather statement, Mar 9, 7:34 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Birmingham AL
734 PM CDT Mon Mar 9 2026
ALZ017-019-021-024-026-027-100145-
Calhoun AL-Jefferson AL-Talladega AL-St. Clair AL-Cleburne AL-
Blount AL-
734 PM CDT Mon Mar 9 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN TALLADEGA...
SOUTHEASTERN BLOUNT...CALHOUN...NORTHEASTERN JEFFERSON...ST. CLAIR
AND CENTRAL CLEBURNE COUNTIES THROUGH 845 PM CDT...
At 734 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sumiton to near Clay to near Hokes Bluff.
Movement was southeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northeastern Birmingham, Anniston, Oxford, Trussville, Gardendale,
Pell City, Jacksonville, Irondale, Leeds, Moody, Rainbow City,
Fultondale, Piedmont, Springville, Odenville, Heflin, Sumiton, Cobb
Town, Fort McClellan, and Saks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, northeastern and east central Alabama.
&&
LAT...LON 3347 8583 3347 8589 3350 8585 3350 8590
3346 8591 3350 8648 3355 8648 3350 8661
3372 8704 3377 8702 3378 8678 3399 8622
3384 8605 3391 8590 3395 8588 3393 8574
3397 8574 3394 8550 3396 8540 3375 8536
TIME...MOT...LOC 0034Z 294DEG 39KT 3371 8702 3373 8656 3406 8591
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
87/GranthamLocal storm report, Mar 9, 8:04 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
804 PM CDT Mon Mar 9 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM Tstm Wnd Dmg 4 NW North Johns 33.40N 87.16W
03/09/2026 Jefferson AL Fire Dept/Rescue
Trees down in the area of Mud Creek Road and
Groundhog Road.
&&
GMSLocal storm report, Mar 9, 8:16 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
816 PM CDT Mon Mar 9 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM Tstm Wnd Dmg 1 W Hueytown 33.45N 87.02W
03/09/2026 Jefferson AL Public
Large oak tree downed, taking out a fence.
&&
GMSLocal storm report, Mar 9, 8:17 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
817 PM CDT Mon Mar 9 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM Tstm Wnd Dmg Morris 33.74N 86.81W
03/09/2026 Jefferson AL Fire Dept/Rescue
Trees and powerlines downed.
&&
GMSLocal storm report, Mar 9, 8:22 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
822 PM CDT Mon Mar 9 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM Tstm Wnd Dmg Blanche 34.36N 85.61W
03/09/2026 Cherokee AL Public
Trees downed in the Blanche area.
&&
GMSLocal storm report, Mar 9, 8:23 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
823 PM CDT Mon Mar 9 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM Tstm Wnd Dmg 1 WSW Gaylesville 34.26N 85.58W
03/09/2026 Cherokee AL Public
Trees downed on the north side of Weiss
Lake.
&&
GMSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 7:00 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa | 60 min |
| Mar 9, 7:19 PM CDT | Areal Flood Advisory | BMX | Fayette, Tuscaloosa, Walker | 3 hr |
| Mar 9, 7:20 PM CDT | Tornado Warning | BMX | Tuscaloosa | 8 min |
| Mar 9, 7:27 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 63 min |
| Mar 9, 7:34 PM CDT | Special Weather Statement | BMX | Calhoun, Cleburne, St. Clair | 71 min |
| Mar 9, 7:36 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 39 min |
| Mar 9, 7:39 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 66 min |
| Mar 9, 7:47 PM CDT | Areal Flood Advisory | BMX | Blount, Fayette, Jefferson, Walker | 118 min |
| Mar 9, 7:58 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 62 min |
| Mar 9, 8:06 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 54 min |
| Mar 9, 8:10 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Jefferson, St. Clair, Shelby and 1 more | 65 min |
| Mar 9, 8:33 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cherokee, Cleburne, Talladega | 3 hr |
| Mar 9, 8:35 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 55 min |
| Mar 9, 8:40 PM CDT | Special Weather Statement | BMX | Randolph | 35 min |
| Mar 9, 8:48 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 18 min |
| Mar 9, 8:54 PM CDT | Special Weather Statement | BMX | Coosa | 51 min |
| Mar 9, 9:06 PM CDT | Special Weather Statement | BMX | Clay | 54 min |
| Mar 9, 9:13 PM CDT | Areal Flood Advisory | BMX | Cherokee | 2 hr |
| Mar 9, 9:24 PM CDT | Special Weather Statement | BMX | Coosa | 36 min |
| Mar 9, 9:50 PM CDT | Special Weather Statement | BMX | Chambers, Tallapoosa | 25 min |
| Mar 9, 10:29 PM CDT | Special Weather Statement | BMX | Chambers, Lee, Macon | 46 min |
| Mar 9, 10:36 PM CDT | Special Weather Statement | BMX | Bibb | 24 min |
| Mar 9, 11:12 PM CDT | Special Weather Statement | BMX | Chilton | 33 min |
| Mar 9, 11:36 PM CDT | Special Weather Statement | BMX | Jefferson | 24 min |
| Mar 10, 12:09 AM CDT | Special Weather Statement | BMX | Coosa | 36 min |
Nearby
Flash Flood Warnings in Alabama, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.